Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

BeachLover

Members
  • Content Count

    8
  • Joined

  • Last visited

Community Reputation

0 Neutral

About BeachLover

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hi! I'm going to throw another idea out here. There is a personality type (NOT a disorder) known as Highly Sensitive Person; about 15-20% of the population are HSPs. Dr. Elaine Aron has been the pioneer on researching this personality type (https://hsperson.com/). Research has now shown that the brains and nervous systems of HSPS are different than non-HSPs. HSPs are very sensitive to medication. I asked a cardiologist at the Mayo Clinic if there is a correlation/connection between HSPs and POTS (since they both have sensitive nervous systems) but he said that no research has been done on this (I couldn't find any either; most therapists aren't aware of what HSP means so I would guess most doctors haven't heard of it either). I wonder if being a HSP made it more likely that someone would develop POTS. Below are some links regarding HSPs and medication sensitivity. Obviously I don't know if you're a HSP or not but reading about the nervous system and medication might have some useful insights. https://www.psychologytoday.com/us/blog/the-empaths-survival-guide/201805/the-effect-medication-sensitive-people https://publicism.info/self_help/highly/10.html Also, emotional trauma causes physical changes in the body that also cause the nervous system to be dsyregulated. People often think of PTSD as a "mental" issue but it involves the whole body. As with HSPs, there also doesn't seem to be any research on emotional trauma and POTS. Whether it's POTS, PTSD, or HSPs, the self-care seems to all be very similar in terms of calming down the nervous system (e.g. yoga, exercise, meditation, acupuncture, cognitive restructuring, healing diet, avoiding alcohol).
  2. Happy Friday! I've never heard of a form of dysautonomia that only affects the gut. Like you and Delta, my symptoms are typically the worst in the AM. When our gut bacteria is disrupted it can definitely cause changes in our mental health. When my POTS symptoms are worse my anxiety is worse (and conversely, stress makes my POTS symptoms worse). Due to my nervous system being so sensitive, I typically react strongly to medications and often have to take a lower dose than an average person or can't tolerate some medications at all (including OTCs). I don't know all of your symptoms, but it could be worth it to check out these conditions: Small intestinal bacterial overgrowth (SIBO), leaky gut, and gastroperesis. I've had a lot of antibiotic damage in my lifetime, and most recently couldn't get rid of an infection for almost a year, then continued to get secondary infections. Antibiotics usually give me side effects and due to having to take them for so long it caused my POTS to get tremendously worse. I've been working to try to repair my gut with food (I do a mainly Whole 30/paleo diet because I'm allergic to milk and gluten, can't tolerate high carbs, etc.), supplements (probiotics, L-glutamine, collagen, magnesium -magnesium is great for constipation but would recommend being careful taking that with diarrhea), yoga, acupuncture, etc. I will never try another anti-depressant. Doctors have patients stay on them for far too long, don't have appropriate plans for weaning off, and they have very low rates of success but high rates of side effects. Before I was diagnosed with POTS I was misdiagnosed as the POTS being anxiety and prescribed several medications such as Xanax, Klonipin (both were PRN; they made my tachycardia and anxiety worse), Prozac, and Paxil (also didn't help and got sick coming off of it). During my last inpatient stay for POTS 10 years ago they put me on Cymbalta among other things. It was a newer medication at the time and I thought it was a safer alternative to pain medication. It was supposed to kill two birds with one stone in that they said it would help my POTS and also pain (I had several surgeries during that time). I always have a hard time weaning off medications, but Cymbalta took me several years to wean off and it was the worst medication to wean off of. Cymbalta caused me to gain a lot of weight (which came off only after I was completely off of it). Also, my fingernails started growing long again once I came off of it. I've been off of Cymbalta 2 years now and I think my body is still healing from the damage; it was after coming off that medication that I developed an infection that took me almost a year to fight off, and I had major issues absorbing vitamins/nutrients. Hoping that in this new year you will find more answers for healing your health!:)
  3. It can be hard for me to figure out which issue causes which symptoms because I have POTS, I've had a lot of trauma (so I struggle with PTSD, anxiety, and depression), and my personality type (Highly Sensitive Person). I definitely get sensory overload whether it's noises being too loud, smells making me feel nauseous, fluorescent lights, etc. I avoid amusement parks, malls, etc. and dislike having to shopping. Part of the issue with those places are the crowds, noise levels, smells, standing in long lines, etc. Sometimes the mental health symptoms seem to be directly caused by the physical issues. For instance, when my POTS is flared up and tachycardia is bad I feel much more anxious. Antibiotics typically give me anxiety (probably because they destroy healthy gut bacteria).
  4. Altitude definitely affects my POTS. Flying can be challenging, and when my POTS is flared up it makes flying extremely horrible especially due to feeling very anxious during the flights, GI issues, and urinary urgency. On the occasions I've traveled to a high altitude place such as Colorado my symptoms flared up and I had altitude sickness (e.g, headaches, dizziness, tachycardia, getting winded much more easily). I do things to try to help myself feel better such as wearing compression stockings, staying hydrated, etc (but when my POTS is flared up it doesn't seem to make much of a difference). .
  5. Kim, I'm not sure what kind of POTS I have. I'll have to ask the cardiologist next time I'm there. Yes, the cardiologist is aware I want to go off the Cymbalta and agrees. Basically my POTS was really bad and they put me on a ton of stuff but I've been stable and have been weaning off everything for about six years now. They think that my POTS was so bad because I was having other physical issues at the time as well so my body was under a lot of trauma and stress, and I wasn't properly diagnosed for several years (which means I didn't proper treatment initially so I kept getting worse). I want to see what my body can do by itself now, and if certain things are side effects of the Cymbalta. I've been told by multiple pharmacists and doctors that the withdrawal effects of Cymbalta are the same kind of side effects as POTS. So people without POTS will get POTS-like side effects but people with POTS get really sick because we already deal with those symptoms to begin with. That really stinks about the weight gain. Thank you very much! I appreciate you replying!
  6. Corina, Thank you for replying! I was put on Paxil previously because, like KiminOrlando, I was misdiagnosed as having anxiety. I got sick weaning off the Paxil too. Have a great day!
  7. Hi! I have been on Cymbalta for my POTS (and to kill two birds with one stones as it was also prescribed for pain due to multiple surgeries) since around January 2010. If I miss just one dose I feel sick. I went from 30mg to 20mg about 1.5 years ago and it was a nightmare --dizziness, nausea, mood swings (sadness), crying, etc. In order to keep tapering down I had to keep telling myself that the withdrawal symptoms wouldn't last forever and that if I went back up to 30mg I would eventually have to do the process a second time because I don't want to be on this for the rest of my life. I had been very thin before being put on multiple medications for POTS and gained about 40 pounds very rapidly. I want to get off the Cymbalta as I want to know how my POTS can do without any medications (I've weaned off everything else such as Florinef). My POTS was most likely exacerbated due to other health issues going on at the time. The cardiologist is supportive of me stopping the Cymbalta but wasn't able to be very helpful when I went from 30mg to 20mg. I believe at this point Cymbalta is keeping me from losing weight. Every time I go to the doctor I'm told I'm overweight and it's very frustrating because I work out frequently and hard, and eat healthy, but haven't been able to get the weight off. Does anyone have experience getting off Cymbalta? Thank you!
  8. Hi! Frequently I wake up in the morning and pull my calf muscle before I even get out of bed just by moving my leg. My physical therapist said that this could be caused by an electrolyte imbalance, which is very possible with POTS, especially in the morning since I haven't had liquids during the night. The pulled muscles are very painful and create significant calf muscle issues which has lead to other problems with my feet. Also, I have issues with my feet and stomach frequently cramping. Has anyone else also struggled with pulled and cramping muscles? Is this part of POTS? Thank you!
×
×
  • Create New...